Author Topic: Preparing for Taper off xanax  (Read 98 times)

[Buddie]

Preparing for Taper off xanax
« on: May 19, 2022, 11:32:01 pm »
Hello all, I have been taking xanax for about three years. I was taking one mg a day in the morning for that time. About six months ago I was able to cut it in half to .5 mg once a day. It was very uncomfortable but was able to get through it. I am now preparing to taper off completely.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Preparing for Taper off xanax
« Reply #1 on: May 19, 2022, 11:34:52 pm »
Hello [...], welcome to BenzoBuddies,

Can I ask, did you cut .5 mgs all at once or did you taper to that amount?  How are you planning to taper off the rest of it?  We typically suggest reducing your dose by about 5-10% every couple of weeks or whatever your symptoms dictate, we feel a symptom based taper is the best way to stay functional while doing this.

I'll provide some links to the forum and some other resources for you to take a look at but we're happy you've joined us and hope we can help you become benzo free.

[...]

 Colorado Consortium Benzodiazepine Deprescribing Guidelines

Planning Your Withdrawal (Taper)

Withdrawal Support (during your taper)

The Ashton Manual    
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Preparing for Taper off xanax
« Reply #2 on: May 19, 2022, 11:40:06 pm »
Thanks for answering so promptly. Shockingly I was able to do that all at once. I didn't have a job at the time so it made it a lot easier for sure. Definitely had some withdrawal symptoms but still was able to function. I am fully expecting that getting off it for good will be more difficult while balancing everyday work and life. Thanks so much for the information, I am beyond ready to start this journey!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.